Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 237, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Nov 17, 2015, 3:50 AM CST for Labette County, Montgomery County, Kansas. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 17, 2015, 3:50 AM CST (09:50 UTC)
- Expired
- Nov 17, 2015, 4:15 AM CST
- In force
- 25 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Labette County, KS, Montgomery County, KS
The radar
The Tulsa radar (KINX), 109 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 17, 3:50 AM CST | TSTM WND GST 50 | Caney, KS | ABOVE 50 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 17, 1:48 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 393 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
038 WUUS53 KICT 170950 SVRICT KSC099-125-171015- /O.NEW.KICT.SV.W.0237.151117T0950Z-151117T1015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 350 AM CST TUE NOV 17 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS... LABETTE COUNTY IN SOUTHEASTERN KANSAS... * UNTIL 415 AM CST * AT 350 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR DEARING...OR 6 MILES NORTHWEST OF COFFEYVILLE...MOVING NORTHEAST AT 50 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... PARSONS...COFFEYVILLE...INDEPENDENCE...CHERRYVALE...CANEY... ALTAMONT...EDNA...DEARING...MOUND VALLEY...ELK CITY...TYRO... LIBERTY...HAVANA...BOLTON...SYCAMORE...BARTLETT...LABETTE... ANGOLA...INDEPENDENCE AIRPORT AND DENNIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3700 9596 3738 9596 3739 9516 3700 9515 TIME...MOT...LOC 0950Z 231DEG 45KT 3712 9569 HAIL...<.75IN WIND...60MPH $$ KETCHAM
2 follow-up statements
636 WWUS53 KICT 171002 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 402 AM CST TUE NOV 17 2015 KSC099-125-171015- /O.CON.KICT.SV.W.0237.000000T0000Z-151117T1015Z/ MONTGOMERY KS-LABETTE KS- 402 AM CST TUE NOV 17 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CST FOR MONTGOMERY AND LABETTE COUNTIES... AT 401 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR LIBERTY...OR 8 MILES SOUTH OF CHERRYVALE...MOVING NORTHEAST AT 50 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... PARSONS...COFFEYVILLE...INDEPENDENCE...CHERRYVALE...CANEY... ALTAMONT...EDNA...DEARING...MOUND VALLEY...ELK CITY...TYRO... LIBERTY...HAVANA...BOLTON...SYCAMORE...BARTLETT...LABETTE...ANGOLA... INDEPENDENCE AIRPORT AND DENNIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3700 9596 3738 9596 3739 9516 3700 9515 TIME...MOT...LOC 1001Z 235DEG 45KT 3715 9550 HAIL...<.75IN WIND...60MPH $$ ES
489
WWUS53 KICT 171014
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
414 AM CST TUE NOV 17 2015
KSC099-125-171022-
/O.EXP.KICT.SV.W.0237.000000T0000Z-151117T1015Z/
MONTGOMERY KS-LABETTE KS-
414 AM CST TUE NOV 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY AND LABETTE
COUNTIES WILL EXPIRE AT 415 AM CST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
BETWEEN 40 AND 50 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH NUMBER 542 REMAINS IN EFFECT UNTIL 700
AM CST FOR SOUTHEASTERN KANSAS.
LAT...LON 3700 9596 3738 9596 3739 9516 3700 9515
TIME...MOT...LOC 1006Z 231DEG 45KT 3715 9550
$$
ESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 2:17 AM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Nov 17, 2:17 AM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 217 AM CST TUE NOV 17 2015 .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 217 AM CST TUE NOV 17 2015 MAIN CONCERN IS CONVECTIVE TRENDS THRU MIDDAY...THEN CHANCES IN THE COLDER AIR WRAPPING AROUND BACK SIDE OF SYSTEM LATER TODAY/TONIGHT. LINEAR CONVECTION ALONG THE I-135 CORRIDOR AT 08Z WILL CONTINUE TO MOVE RAPIDLY NORTH-NORTHEAST THRU DAWN ACROSS EASTERN PORTIONS OF THE FORECAST AREA. OBSERVATIONAL TRENDS CONTINUE TO SUPPORT A SLOWER EVOLUTION OF THE DEEPENING/OCCLUDING CYCLONE AS IT MOVES NORTHEAST ACROSS THE AREA TODAY AND TONIGHT. THE DEVELOPING MID LEVEL DRY SLOT IS STILL EXPECTED TO ROTATE NORTHEAST ACROSS SOUTH CENTRAL KANSAS DURING THE MORNING AND INTO SOUTHEAST KANSAS BY THIS AFTERNOON. UNTIL THEN...STRONG TO MARGINALLY SEVERE STORMS CAN STILL BE EXPECTED ALONG THE ADVANCING SURFACE FRONT/DRY-LINE AS IT MOVES INTO SOUTHEAST KANSAS THIS MORNING. A SMALL AREA OF LOW-TOPPED CONVECTION MAY ALSO DEVELOP CLOSER TO THE UPPER LOW CENTER AS IT MOVES ACROSS CENTRAL KANSAS ALONG THE I-70 CORRIDOR DURING THE EARLY AFTERNOON AS WELL. THIS MAY BE FOLLOWED BY A PERIOD OF LIGHT RAIN OR MIXED PRECIP ON THE BACK SIDE OF THE DEPARTING SYSTEM AS COLDER AIR BEGINS TO ADVECT ACROSS THE AREA TONIGHT. THIS IS REFLECTED WELL IN THE GOING FORECAST WITH LITTLE CHANGE NEEDED. DRY AND SEASONABLY COOL WEATHER IS EXPECTED ON WEDNESDAY AS THE UPPER LOW PULLS NORTH AWAY FROM THE REGION. THE DEPARTING SYSTEM WILL BE ABSORBED INTO THE DEVELOPING LONGWAVE UPPER TROF ACROSS THE NORTH CENTRAL CONUS INTO THURSDAY WITH SLIGHTLY COOLER AIR ACROSS THE AREA. DARMOFAL .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 217 AM CST TUE NOV 17 2015 A FAIRLY SIGNIFICANT AND EXPANSIVE LONGWAVE UPPER TROF WILL ENVELOP MUCH OF THE CENTRAL AND EASTERN CONUS LATE IN THE WEEK...WITH MUCH COLDER AIR TO AFFECT THE AREA. THIS IS IN THE SPIRIT OF THE GOING FORECAST. KED && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1134 PM CST MON NOV 16 2015 LOW CLOUDS WILL CONTINUE TO LINGER ACROSS THE REGION THROUGH THE NIGHT TIME HOURS AND SHOULD BEGIN TO SCATTER OUT FROM WEST TO EAST TUESDAY MORNING. MEANWHILE...A LINE OF SHOWERS AND THUNDERSTORMS WILL MARCH EASTWARD ACROSS THE REGION OVERNIGHT AND SHOULD EXIT SOUTHEAST KANSAS BY MID TUESDAY MORNING. A COLD FRONT WILL PUSH SOUTHWARD INTO CENTRAL KANSAS DURING THE AFTERNOON AND REACH SOUTHERN KANSAS TUESDAY EVENING. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 63 39 62 33 / 30 30 10 0 HUTCHINSON 62 37 61 31 / 30 30 10 0 NEWTON 62 38 58 32 / 40 30 10 0 ELDORADO 63 39 59 33 / 60 20 10 0 WINFIELD-KWLD 63 39 61 35 / 50 20 0 0 RUSSELL 57 34 57 28 / 40 50 10 0 GREAT BEND 56 35 58 29 / 40 40 10 0 SALINA 63 38 58 31 / 40 40 10 0 MCPHERSON 62 37 59 31 / 30 30 10 0 COFFEYVILLE 66 42 63 37 / 100 20 10 0 CHANUTE 65 41 60 34 / 100 20 10 0 IOLA 65 41 59 34 / 100 20 10 0 PARSONS-KPPF 66 42 60 35 / 100 20 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Nov 16, 11:56 PM CST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1156 PM CST MON NOV 16 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-180600- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1156 PM CST MON NOV 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS WILL MOVE EASTWARD ACROSS THE REGION DURING THE OVERNIGHT HOURS. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE MAINLY ACROSS CENTRAL AND SOUTH CENTRAL THROUGH 3 AM...WITH DAMAGING WINDS AS THE MAIN SEVERE WEATHER RISK. THE LINE OF THUNDERSTORMS WILL MOVE EASTWARD INTO SOUTHEAST KANSAS LATE TONIGHT...WITH A FEW STRONG STORMS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW THUNDERSTORMS MAY LINGER INTO TUESDAY MORNING OVER SOUTHEAST KANSAS...HOWEVER STRONG OR SEVERE STORMS ARE NOT EXPECTED. RAIN MAY MIX WITH LIGHT SNOW TUESDAY NIGHT...MAINLY ALONG AND WEST OF A LINE FROM ELLSWORTH TO GREAT BEND. LITTLE OR NO ACCUMULATION IS EXPECTED. VERY HIGH GRASSLAND FIRE DANGER IS POSSIBLE ON WEDNESDAY AFTERNOON...GENERALLY ALONG AND WEST OF THE KANSAS TURNPIKE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, Nov 17, 12:25 AM CST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1225 AM CST TUE NOV 17 2015 KSZ091-170700- HARPER KS- 1225 AM CST TUE NOV 17 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... HARPER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 100 AM CST * AT 1223 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER ATTICA...MOVING NORTH AT 55 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ANTHONY...HARPER...ATTICA...BLUFF CITY...DANVILLE...FREEPORT... RUNNYMEDE...CORWIN AND CRYSTAL SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3707 9835 3738 9835 3738 9780 3705 9780 TIME...MOT...LOC 0623Z 196DEG 49KT 3723 9820 KETCHAM
Special weather statement, Nov 17, 1:22 AM CST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
122 AM CST TUE NOV 17 2015
KSZ050-051-067-068-082-083-092-170800-
SEDGWICK KS-HARVEY KS-KINGMAN KS-MCPHERSON KS-SUMNER KS-RENO KS-
RICE KS-
122 AM CST TUE NOV 17 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
MCPHERSON COUNTY IN CENTRAL KANSAS...
SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
RENO COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN RICE COUNTY IN CENTRAL KANSAS...
* UNTIL 200 AM CST
* AT 120 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
EAST OF NICKERSON TO 5 MILES NORTHWEST OF BURRTON TO NEAR CONWAY
SPRINGS...AND MOVING NORTHEAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
WICHITA...HUTCHINSON...DERBY...NEWTON...MCPHERSON...HAYSVILLE...
WELLINGTON...PARK CITY...VALLEY CENTER...BEL AIRE...MULVANE...
GODDARD...LYONS...HESSTON...MAIZE...KINGMAN...CLEARWATER...SOUTH
HUTCHINSON...STERLING AND CHENEY.
LAT...LON 3701 9766 3737 9767 3739 9819 3849 9823
3859 9738 3818 9737 3816 9716 3700 9716
TIME...MOT...LOC 0720Z 245DEG 50KT 3816 9798 3806 9776 3739 9771
KETCHAMSpecial weather statement, Nov 17, 1:48 AM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
148 AM CST TUE NOV 17 2015
KSZ049-170830-
SALINE KS-
148 AM CST TUE NOV 17 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SALINE COUNTY IN CENTRAL KANSAS...
* UNTIL 230 AM CST
* AT 145 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTH OF BROOKVILLE TO NEAR LINDSBORG...AND MOVING NORTHEAST AT 65
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
SALINA...ASSARIA...GYPSUM...BROOKVILLE...SMOLAN...NEW CAMBRIA...
GLENDALE...FALUN...KIPP...BRIDGEPORT AND SALINA AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3895 9737 3893 9737 3893 9738 3891 9737
3862 9737 3861 9792 3895 9792
TIME...MOT...LOC 0745Z 238DEG 55KT 3887 9789 3857 9772
KETCHAMSpecial weather statement, Nov 17, 2:04 AM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
204 AM CST TUE NOV 17 2015
KSZ051>053-068-069-083-092-093-170900-
SEDGWICK KS-CHASE KS-HARVEY KS-MCPHERSON KS-MARION KS-SUMNER KS-
BUTLER KS-COWLEY KS-
204 AM CST TUE NOV 17 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
CHASE COUNTY IN EAST CENTRAL KANSAS...
HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
MARION COUNTY IN CENTRAL KANSAS...
SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 300 AM CST
* AT 202 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
EAST OF LINDSBORG TO NEAR GEUDA SPRINGS...AND MOVING NORTHEAST AT
55 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
WICHITA...DERBY...NEWTON...MCPHERSON...EL DORADO...ARKANSAS CITY...
WINFIELD...ANDOVER...HAYSVILLE...AUGUSTA...WELLINGTON...PARK
CITY...VALLEY CENTER...BEL AIRE...MULVANE...GODDARD...ROSE HILL...
HESSTON...LINDSBORG AND MAIZE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
&&
LAT...LON 3700 9760 3861 9766 3861 9695 3850 9693
3850 9653 3700 9653
TIME...MOT...LOC 0802Z 225DEG 47KT 3855 9752 3710 9722
KETCHAMSpecial weather statement, Nov 17, 2:54 AM CST, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 254 AM CST TUE NOV 17 2015 KSZ070-094-098-171000- CHAUTAUQUA KS-ELK KS-GREENWOOD KS- 254 AM CST TUE NOV 17 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS... ELK COUNTY IN SOUTHEASTERN KANSAS... GREENWOOD COUNTY IN SOUTHEASTERN KANSAS... * UNTIL 400 AM CST * AT 251 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF EL DORADO TO 15 MILES SOUTH OF ELGIN...AND MOVING NORTHEAST AT 60 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... EUREKA...SEDAN...HOWARD...CEDAR VALE...MOLINE...LONGTON... HAMILTON...SEVERY...GRENOLA...FALL RIVER...PERU...CHAUTAUQUA...ELK FALLS...PIEDMONT...NIOTAZE...CLIMAX...VIRGIL...FALL RIVER LAKE... FALL RIVER STATE PARK AND EUREKA AIRPORT. LAT...LON 3807 9652 3814 9598 3701 9598 3700 9653 TIME...MOT...LOC 0851Z 236DEG 51KT 3792 9671 3679 9633 KETCHAM
Special weather statement, Nov 17, 3:16 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 316 AM CST TUE NOV 17 2015 KSZ071-095-099-171015- WOODSON KS-WILSON KS-MONTGOMERY KS- 316 AM CST TUE NOV 17 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... WOODSON COUNTY IN SOUTHEASTERN KANSAS... WILSON COUNTY IN SOUTHEASTERN KANSAS... MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS... * UNTIL 415 AM CST * AT 315 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF SEVERY TO 7 MILES SOUTH OF LONGTON TO 9 MILES SOUTHWEST OF CANEY...AND MOVING NORTHEAST AT 60 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... COFFEYVILLE...INDEPENDENCE...NEODESHA...FREDONIA...CHERRYVALE... CANEY...YATES CENTER...DEARING...ALTOONA...ELK CITY...TORONTO... BUFFALO...TYRO...NEOSHO FALLS...LIBERTY...HAVANA...BOLTON... SYCAMORE...PIQUA AND BENEDICT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3804 9596 3803 9552 3700 9552 3700 9596 TIME...MOT...LOC 0915Z 228DEG 51KT 3765 9632 3727 9607 3691 9605 KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 10:37 PM CST | Severe Thunderstorm Warning | ICT | Barton, Russell | 23 min |
| Nov 16, 11:02 PM CST | Special Weather Statement | ICT | Russell | 28 min |
| Nov 17, 12:11 AM CST | Special Weather Statement | ICT | Kingman, Reno, Rice | 64 min |
| Nov 17, 12:25 AM CST | Special Weather Statement | ICT | Harper | 35 min |
| Nov 17, 12:43 AM CST | Severe Thunderstorm Warning | ICT | Harper, Sumner | 47 min |
| Nov 17, 1:22 AM CST | Special Weather Statement | ICT | Harvey, Kingman, McPherson, Reno, Rice, Sedgwick and 1 more | 38 min |
| Nov 17, 1:48 AM CST | Special Weather Statement | ICT | Saline | 42 min |
| Nov 17, 2:04 AM CST | Special Weather Statement | ICT | Butler, Chase, Cowley, Harvey, McPherson, Marion and 2 more | 56 min |
| Nov 17, 2:35 AM CST | Severe Thunderstorm Warning | ICT | Cowley | 25 min |
| Nov 17, 2:54 AM CST | Special Weather Statement | ICT | Chautauqua, Elk, Greenwood | 66 min |
| Nov 17, 3:16 AM CST | Special Weather Statement | ICT | Montgomery, Wilson, Woodson | 59 min |
| Nov 17, 3:56 AM CST | Special Weather Statement | ICT | Woodson | 34 min |
| Nov 17, 4:23 AM CST | Special Weather Statement | ICT | Labette, Neosho | 22 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.